Results 1 to 5 of 5

Thread: eyesight problems & "drunk" feeling

  1. #1

    eyesight problems & "drunk" feeling

    I had a thread a while back about my step-son who'd been in hospital with what they said was pseudomonas. Turns out that they never could find an infection. I'm thinking maybe inflamation?? Anyhow, his spasms are much better and he's down to 20 mg baclofen a day and swears he's not taking anything else. He says he's no longer on BP medication or Zoloft. He has not been able to get his eyesight focused in weeks, since he got out of hospital he says. He wears bifocals but that's not the problem he doesn't think. He had major drugs during his hospital stays ( gentomycin, baclofen, flexeril, zoloft, and maybe some neurontin too, maybe not all at the same time and only the baclofen and an ambien nightly for the last 2 weeks) He's been out of hospital now for almost 3 weeks. I've suggested that he may have inner ear infection or anything that could be affecting his "balance". Others suggest everything from detached retinas (from all of the major spasms he had) to aneurysms and so forth. His dr. told him to see an MD or GP to get his BP, eyes, ears throat etc checked. He has eye dr. appt. tomorrow to test his vision and pressures. He called the dr. who he used to see before he went to Emory and the Dr.'s not seeing him or examining him, is just calling in a scrip for something for his "vertigo". I'm totally annoyed about that because there's no way the doc. can know what's going on.

    anyhow, does anyone have any suggestions about what may have caused these pretty sudden changes in his vision and in having that "drunk" feeling ? He says that he feels like he'll fall out of his chair if he turns his head too fast.

    Good news is that he's transferring all by himself since yesterday, bed, shower and all. Still pretty weak and all but doesn't want anyone helping. He's not feeling really good but not bad either.
    Thanks guys.

  2. #2
    Senior Member lynnifer's Avatar
    Join Date
    Aug 2002
    Location
    Windsor ON Canada
    Posts
    19,320
    Low blood pressure problems or the beginning of Diabetes?
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

  3. #3
    Senior Member keps's Avatar
    Join Date
    May 2005
    Location
    United Kingdom
    Posts
    5,355
    As someone who does suffer with vertigo, it does sound like vertigo to me.
    Feeling worse when turning one's head is a typical symptom. As is blurred vision.

    Does your step son feel either he or his surroundings are shifting, too? Does he feel nauseous at all?

  4. #4
    Could It Be The Baclofen?

  5. #5
    These are all possibilities but also consideration is that he was given some strong medications that have side effects while in the hospital, such as Gentamycin. I would encourage a thorough exam of his eyes and an ENT exam because this is a new problem. With these exams, the most likely sources will be covered. If necessary, he could be referred to a neurologist.


    AAD

Similar Threads

  1. Baclofen, eyesight, and dopy feeling?
    By jimnms in forum Care
    Replies: 6
    Last Post: 03-26-2004, 04:55 PM
  2. Replies: 123
    Last Post: 06-01-2003, 07:06 PM
  3. Replies: 1
    Last Post: 11-15-2002, 09:05 AM
  4. Replies: 0
    Last Post: 01-19-2002, 05:23 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •